News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Bullous Pemphigoid


 satyajiban - Sat Jul 31, 2010 1:38 pm

I am 91 years old male (5'-7", 75 kg) and have enjoyed good health for most of my active and retired life. However, since the last six/seven years I am suffering from various ailments such as: Enlarged Prostate, Low Blood Pressure, Very Severe Itchy Skin etc for which I received various medications that finally brought things in control.

At present I am taking FLOTRAL 10 mg (for Prostate), HYRAX 10 mg (Anti allergy), SYNDOPA PLUS 125 mg (Levodopa & Carbidopa), FAMTAC (famotidine - antacid tablet), PRACTIN 4 mg (Cyproheptadine Hydrochloride), SUPRACAL (Calcium Citrate, Calcitriol & Zinc Sulphate Monohydrate) and a few other medicines. My recent Plasma Glucose (PP) reading is 164 mg/dl.

On May 25, 2010, I fell down while taking a shower. The orthopaedic doctor prescribed SUPRACAL and MYOSPAZ.

A month after this incident, large sized blisters with fluid appeared on my legs and arms. My family doctor brought in a specialist dermatologist, who diagnosed the condition as BULLOUS PEMPHIGOID and prescribed WYSOLONE with a dosage of 40 mg/day. This was continued for about 7 days. The blisters reduced significantly. The dosage was then reduced to 20 mg/day for 5 days. It was further reduced to 15 mg/day for next 5 days. However, this brought back the blisters. The dosage was then changed to 30 mg/day every alternate day. This was continued for 11 days, however, even after this, the results are not very encouraging because the number of blisters appearing after 24 hrs of administering Wysolone is about 5, as compared to 10 or more prior to administering Wysolone after 48 hrs. Medium to large size blisters are pierced to take out the fluid inside.

Please advise what changes need to be made to the above course of treatment.

Regards
 Dr.M.jagesh kamath - Sun Aug 01, 2010 11:08 am

User avatar Hello,bullous pemphigoid is an autoimmune disorder mainly affecting older individuals.This condition is charecterized by tense bullae appearing on the skin and mucous membrane.The cause is a reaction of the body to the basement membrane of the skin,and thus known as autoimmune disorder.The treatment involves the use of corticosteroids in high doses.Sometimes the dose may not be sufficient and need to be increased.Most cases remit in about two years.the problem is to use cortisone in old age with all the complications including osteoporosis.so Calcium and vitamin D,Biphosphonates need to be added in therapy.Surely there will be recovery but the doses need o be titrated.Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here